Thunderstorm Wind, Perry
- When
- June 19, 2:40 PM EST
- Where
- Perry County, 5 mi S of Thornville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.828, -82.420
Several trees were blown down.
Thunderstorms formed ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms formed ahead of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 19, 1:25 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 225 PM EDT TUE JUN 19 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A COLD FRONT FOLLOWS...AND HIGH PRESSURE BUILDS BACK IN FOR WEDNESDAY AND THURSDAY. A LOW PRESSURE SYSTEM WILL AFFECT THE AREA LATE FRIDAY THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... WARM AND HUMID CONDITIONS CONTINUE AHEAD OF A VIGOROUS COLD FRONT CURRENTLY PUSHING THROUGH THE LOWER GREAT LAKES AND BACK INTO THE MID MISSISSIPPI VALLEY. A SHARP DISCONTINUITY CAN BE SEEN IN THE VISIBLE SATELLITE IMAGERY DEPICTING THE CONTRAST IN AIR MASSES. MID LEVEL CLOUD DECK PLAGUING THE CWA THIS MORNING BROKE UP A BIT...GIVING A DECENT AMOUNT OF INSOLATION TO MUCH OF THE AREA. THIS HAS ALLOWED THE TEMPERATURES TO INCREASE BACK INTO THE MID 80S THIS AFTERNOON WITH DEWPOINTS IN THE MID TO UPPER SIXTIES. THROW INTO THE MIX A LITTLE INSTABILITY...AND THIS HAS PAVED THE WAY FOR CONVECTION THIS AFTERNOON WELL OUT AHEAD OF THE COLD FRONT. TRIGGERS HAVE BEEN HARD TO PINPOINT...BUT THE LOCAL MODELS HAVE IDENTIFIED A FEW AREAS OF OMEGA IN THE LOW TO MID LEVELS THAT HAVE HELPED TREMENDOUSLY IN PAINTING THE NEAR TERM POP FIELDS TODAY. ON THE WHOLE...EXPECTING THE REMAINDER OF THE DAY TO BE ONE OF THE BETTER AERIAL COVERAGE DAYS IN TERMS OF RAINFALL...THUNDERSTORMS THIS AFTERNOON AND EVENING...TAPERING TO SHOWERS OVERNIGHT WITH THE LOSS OF THE ENERGY OF THE SUN. SEVERE WEATHER IS POSSIBLE...SO WILL WATCH FOR SOME HAIL THAT MAY REACH SEVERE LIMITS...ALTHOUGH FORECAST SOUNDINGS HAVE BEEN SHOWING FAIRLY HIGH PRECIPITABLE WATER VALUES ACROSS THE REGION. WATER LOADING COULD HINDER THE SEVERE POTENTIAL A BIT. COLD FRONT MOVES THROUGH OVERNIGHT. SIGNIFICANT DRYING THROUGH THE COLUMN WILL OCCUR IN THE WAKE OF THE SYSTEM WITH WINDS OUT OF THE NORTHWEST. THE RESULT...A NEARLY CLOUDLESS SKY ON WEDNESDAY WITH PLEASANT TEMPERATURES. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... IN THE WAKE OF THE FRONT...TRIED TO HOLD ONTO SOME STRATOCUMULUS OR STRATUS A BIT LONGER AT 12Z WEDNESDAY FROM EKN-CRW-LOUISA LINE ON SE. YET...CLOUDS SHOULD BREAK UP QUICKLY IN 15 TO 20 KNOT 925 MB FLOW. THAT FLOW DOES WEAKEN BY MIDDAY THOUGH. INSERTED SOME FOG LATE WEDNESDAY NIGHT...MAINLY ALONG WV RIVERS...IN THE COOLER AIR. ALSO TRIED TO KEEP THE OHIO AND KANAWHA RIVER COMMUNITIES A BIT MILDER THAN OUTLYING AREAS. WATER TEMPS MOSTLY IN THE MID AND UPPER 70S. A WEAK CONFLUENT ZONE IN THE LOW LEVELS THROUGH 850 MB MAY SETUP LATE THURSDAY AFTERNOON INTO THURSDAY EVENING ACROSS I-70 CORRIDOR TO OUR N. MAYBE A WEAK SURFACE FRONT TO OUR N TOO. AIRMASS SHOULD STILL BE RELATIVELY DRY...BUT UPSTREAM A BIT MORE MOIST. ADDED A SLIGHT CHANCE POP FOR A THUNDERSTORM DROPPING DOWN INTO OUR NRN CWA. && .LONG TERM /FRIDAY THROUGH TUESDAY/... NW FLOW ALOFT DOMINATES THROUGH THE PERIOD WITH BIG UPPER LEVEL RIDGE OVER THE W INITIALLY...NOSING EASTWARD THRU THE OH VALLEY BY DAY 7...WHILE MAINTAINING AN ANCHOR OVER THE ROCKIES. FOLLOWED HPC SOLUTION WITH A WEAK COLD FRONT APPROACHING SATURDAY AND MOVING THROUGH SATURDAY NIGHT. THIS IS ACTUALLY A COMPACT SOUTHERN STREAM SYSTEM WITH REMARKABLE MODEL TO MODEL CONSISTENCY. A SYSTEM LIKE THIS WILL LIKELY PRODUCE ONE OR MORE MCS/S IN THE WARM ADVECTION OUT AHEAD OF IT GIVEN AXIS OF INSTABILITY FEEDING INTO IT...WHICH THEN TRACK SE INTO THE FORECAST AREA FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM ITSELF ROLLS ON THROUGH SATURDAY NIGHT. THE WEATHER THEN TURNS HOT EARLY NEXT WEEK AS THE UPPER RIDGES NOSES IN OVER THE AREA...WITH GFS/ECMWF H85 TEMPERATURES 20-22C. A DISTURBANCE / AN MCS OR EVEN A COLD FRONT IN THE NW FLOW ALOFT ALOFT RAISES THE POSSIBILITY FOR THUNDERSTORMS AGAIN DAY 7. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CONVECTION IS MOVING INTO THE AREA FROM THE SOUTHWEST AHEAD OF A VIGOROUS COLD FRONT TO THE NORTHWEST. AREAS OF CLEARING IN THE CLOUD COVER THIS AFTERNOON WILL AID IN THE DEVELOPMENT OF CB AREA WIDE...AND MOST LOCATIONS WILL SEE SHOWERS OR THUNDERSTORMS AT SOME POINT FOR THE REMAINDER OF THE DAY. ALL IN ALL...EXPECTING AN INCREASE IN THE COVERAGE OF ACTIVITY UNTIL THE SUN SETS...THEN SHOULD SEE THUNDERSTORMS DECREASING IN INTENSITY TO SHOWERS ALONG THE COLD FRONTAL BOUNDARY. THIS FEATURE SHOULD MOVE THROUGH THE AREA OVERNIGHT WITH SIGNIFICANT DRYING TAKING PLACE. BY DAWN...CLEAR SKIES SHOULD PREVAIL. THIS ALSO MAKES THE VISIBILITY FORECAST TRICKY. AS LOCATIONS CLEAR OUT...MVFR CONDITIONS COULD SET UP ALLOWING FOR RADIATIONAL COOLING COUPLED WITH A MOISTENED SURFACE FROM THE EXPECTED ACTIVITY TODAY. NO SIGNIFICANT WEATHER EXPECTED FOR WEDNESDAY. IFR/LIFR IN FOG POSSIBLE LATE WEDNESDAY NIGHT TO DAWN THURSDAY AND AGAIN LATE THURSDAY NIGHT TO DAWN FRIDAY...ESPECIALLY KEKN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/TRM NEAR TERM...26 SHORT TERM...KTB LONG TERM...TRM AVIATION...26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT TUE JUN 19 2007 KYZ101-103-OHZ066-067-075-076-083>087-WVZ006>011-013>020-026>032- 035>040-046-047-200800- GREENUP-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AHEAD OF AN ADVANCING COLD FRONT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KYZ102-105-VAZ003-004-WVZ005-024-025-033-034-200800- CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL- WYOMING- 349 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 151 PM EDT TUE JUN 19 2007 WVZ005-191830- WAYNE WV- 151 PM EDT TUE JUN 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR WAYNE COUNTY UNTIL 230 PM... AT 151 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTH OF BEECH FORK STATE PARK...OR ABOUT 10 MILES EAST OF LOUISA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EAST LYNN...GENOA...LAVALETTE...KIAHSVILLE...DUNLOW AND WAYNE. EXPECT SMALL HAIL...WIND GUST UP TO 40 MPH...AND HEAVY RAINFALL IN THE PATH OF THIS STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT TUE JUN 19 2007 WVZ007-191845- MASON WV- 211 PM EDT TUE JUN 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR MASON COUNTY UNTIL 245 PM... AT 211 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF POINT PLEASANT...OR ABOUT 8 MILES SOUTHEAST OF GALLIPOLIS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SOUTHSIDE...GRIMMS LANDING...LETART...GALLOPOLIS FERRY...NEW HAVEN AND LEON. WIND GUSTS TO 40 MPH...HEAVY RAINFALL...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 250 PM EDT TUE JUN 19 2007 OHZ066-191915- PERRY OH- 250 PM EDT TUE JUN 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR PERRY COUNTY... AT 250 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES WEST OF SOMERSET...OR ABOUT OVER LANCASTER...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE THORNVILLE AND GLENFORD. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 257 PM EDT TUE JUN 19 2007 WVZ046-047-192000- POCAHONTAS WV-RANDOLPH WV- 257 PM EDT TUE JUN 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.50 TO 1.00 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. THE AREAS AFFECTED ARE ALONG LAURAL FORK...GLADY FORK AND THE WEST FORK OF THE GREENBRIER RIVER. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT TUE JUN 19 2007 OHZ066-191945- PERRY OH- 318 PM EDT TUE JUN 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER SOMERSET...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE THORNVILLE AND GLENFORD. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The Cincinnati radar (KILN), 128 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32707, 32708.